Alert archive / Massachusetts / Small Craft Advisories in 2020
Small Craft Advisory 90, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jul 12, 2020, 3:37 AM EDT. It took effect at Jul 12, 2020, 11:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2020, 3:37 AM EDT (07:37 UTC)
- In effect from
- Jul 12, 2020, 11:00 AM EDT
- Expired
- Jul 12, 2020, 6:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
466 WHUS71 KBOX 120737 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 337 AM EDT Sun Jul 12 2020 ANZ230-236-121545- /O.NEW.KBOX.SC.Y.0090.200712T1500Z-200712T2200Z/ Boston Harbor-Narragansett Bay- 337 AM EDT Sun Jul 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and waves 2 to 4 feet expected. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...From 11 AM this morning to 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ255-256-121545- /O.EXT.KBOX.SC.Y.0089.000000T0000Z-200714T0000Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 337 AM EDT Sun Jul 12 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and seas 5 to 7 feet. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 8 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ254-121545- /O.EXT.KBOX.SC.Y.0089.000000T0000Z-200714T0000Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 337 AM EDT Sun Jul 12 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and seas 4 to 6 feet. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...Until 8 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ235-237-121545- /O.EXT.KBOX.SC.Y.0089.000000T0000Z-200714T0000Z/ Rhode Island Sound-Block Island Sound- 337 AM EDT Sun Jul 12 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 6 feet. * WHERE...Block Island Sound and Rhode Island Sound. * WHEN...Until 8 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-121545- /O.EXT.KBOX.SC.Y.0089.000000T0000Z-200713T0600Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 337 AM EDT Sun Jul 12 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT MONDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...Until 2 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231>234-121545- /O.CON.KBOX.SC.Y.0089.000000T0000Z-200713T0000Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- 337 AM EDT Sun Jul 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 4 feet. * WHERE...Nantucket Sound, Vineyard Sound, Cape Cod Bay and Buzzards Bay. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ251-121545- /O.CON.KBOX.SC.Y.0089.000000T0000Z-200713T0000Z/ Massachusetts Bay and Ipswich Bay- 337 AM EDT Sun Jul 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 knots. Seas 2 to 4 feet. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Frank
2 follow-up statements
847 WHUS71 KBOX 121449 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1049 AM EDT Sun Jul 12 2020 ANZ255-256-122300- /O.CON.KBOX.SC.Y.0089.000000T0000Z-200714T0000Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1049 AM EDT Sun Jul 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and seas 5 to 7 feet. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 8 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ254-122300- /O.CON.KBOX.SC.Y.0089.000000T0000Z-200714T0000Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 1049 AM EDT Sun Jul 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and seas 4 to 6 feet. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...Until 8 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231>234-122300- /O.CON.KBOX.SC.Y.0089.000000T0000Z-200713T0000Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- 1049 AM EDT Sun Jul 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 4 feet. * WHERE...Nantucket Sound, Vineyard Sound, Cape Cod Bay and Buzzards Bay. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ235-237-122300- /O.CON.KBOX.SC.Y.0089.000000T0000Z-200714T0000Z/ Rhode Island Sound-Block Island Sound- 1049 AM EDT Sun Jul 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 6 feet. * WHERE...Block Island Sound and Rhode Island Sound. * WHEN...Until 8 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-122300- /O.CON.KBOX.SC.Y.0089.000000T0000Z-200713T0600Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 1049 AM EDT Sun Jul 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...Until 2 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ251-122300- /O.CON.KBOX.SC.Y.0089.000000T0000Z-200713T0000Z/ Massachusetts Bay and Ipswich Bay- 1049 AM EDT Sun Jul 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 knots. Seas 2 to 4 feet. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-236-122200- /O.CON.KBOX.SC.Y.0090.200712T1500Z-200712T2200Z/ Boston Harbor-Narragansett Bay- 1049 AM EDT Sun Jul 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and waves 2 to 4 feet expected. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
165 WHUS71 KBOX 121956 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 356 PM EDT Sun Jul 12 2020 ANZ255-256-130400- /O.CON.KBOX.SC.Y.0089.000000T0000Z-200714T0000Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 356 PM EDT Sun Jul 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and seas 5 to 7 feet. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 8 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ254-130400- /O.CON.KBOX.SC.Y.0089.000000T0000Z-200714T0000Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 356 PM EDT Sun Jul 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and seas 4 to 6 feet. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...Until 8 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231>234-130000- /O.CON.KBOX.SC.Y.0089.000000T0000Z-200713T0000Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- 356 PM EDT Sun Jul 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 4 feet. * WHERE...Nantucket Sound, Vineyard Sound, Cape Cod Bay and Buzzards Bay. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ235-237-130400- /O.CON.KBOX.SC.Y.0089.000000T0000Z-200714T0000Z/ Rhode Island Sound-Block Island Sound- 356 PM EDT Sun Jul 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 6 feet. * WHERE...Block Island Sound and Rhode Island Sound. * WHEN...Until 8 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-130400- /O.CON.KBOX.SC.Y.0089.000000T0000Z-200713T0600Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 356 PM EDT Sun Jul 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...Until 2 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ251-130000- /O.CON.KBOX.SC.Y.0089.000000T0000Z-200713T0000Z/ Massachusetts Bay and Ipswich Bay- 356 PM EDT Sun Jul 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 knots. Seas 2 to 4 feet. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-236-122200- /O.CON.KBOX.SC.Y.0090.000000T0000Z-200712T2200Z/ Boston Harbor-Narragansett Bay- 356 PM EDT Sun Jul 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and waves 2 to 4 feet expected. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jul 12, 1:41 AM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 12, 1:41 AM EDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
141 AM EDT Sun Jul 12 2020
.SYNOPSIS...
It will be hot again today, but a bit less humid. Scattered
showers and thunderstorms return on Monday afternoon and
Tuesday. High pressure then brings fair weather for Wednesday
and possibly Thursday. Scattered showers and thunderstorms
return on Friday and Saturday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
140 AM Update...
Very muggy early this morning with temperatures still in the
lower to middle 70s. Although it was dry, low clouds covered
much of the region with patchy fog along the south coast. We
actually should see low clouds and fog scatter out in many
locations in the next several hours. This a result of veering
low level winds allowing a little bit of drier air to mix down.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
230 PM Update:
Sunday:
Shortwave trough will be moving into northern New England on Sunday.
A related fairly weak surface low will move through the St. Lawrence
Valley, with troughing extending down into northwestern MA and the
Berkshires. High pressure should maintain itself over southeastern
New England.
Sunday should be another very warm day and while dewpoints are lower
it will still feel quite muggy again. Once the sun comes out to
erode any residual stratus from overnight, looking at mostly sunny
conditions and it should also become fairly breezy for a typical mid-
July day. Gusts to 25 mph not out of the question with strong
heating allowing for mixing to occur. A few higher res models
simulate isolated to widely scattered thunderstorms near the weak
trough axis over northwest into north-central MA. Better large-scale
support for storms looks north of our area, instability looks to be
less than prior days due to slightly lower dewpoints, weak
lift/convergence and dry air in the mid-levels should keep most
storms fairly isolated if any develop at all. Wouldn't necessarily
cancel any plans but certainly keep an eye to the sky if in towns
north and west of a Worcester to Springfield line. Highs will again
top out in the lower 90s in the interior, though slightly lower
dewpoints due to mixing and some downsloping should keep heat
indices from reaching Advisory levels.
Sunday Night:
Any thunderstorms which may have developed across western into north-
central MA should dissipate after sunset. A brief period of
shortwave ridging and dry weather then resumes for most of the
overnight. However late in the overnight into the pre-dawn hours,
500 mb heights again start to fall as the next shortwave trough
moves through east-central PA into southern NY. While low-levels are
stable, seasonably-strong 850-500 mb WSW flow advects in some modest
elevated instability into early Monday morning across northern CT,
northwest RI into western and central MA (Showalter indices -1 to -2
units, associated with 6-6.5 C/km 700-500 mb lapse rates). Though
timing remains a question - it could be more focused into Monday
morning as opposed to very late Sunday night - the potential exists
for early-morning thunderstorms in the Springfield-Hartford to
Worcester corridor. While it is the exception and not the rule, an
upper-end outcome could feature thunderstorms with small sub-severe
hail given MUCAPEs increasing to around 500-900 J/kg. Otherwise,
still a muggy evening ahead with lows in the upper 60s to lower 70s.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Big Picture...
High pressure in control coast-to-coast across the Southern USA. One
trough moves across New England Monday and Tuesday, followed by a
weak ridge Wednesday. Another shortwave trough based in Canada
moves across the Nrn Tier of the USA, crossing New England Thursday
or Friday.
Height contours at 500-mb, reflecting the deep layer, are
forecast near normal Monday-Tuesday, trending above normal the
remainder of the week. Surface high pressure passing north of
the region midweek may generate a low-level easterly flow that
would buffer the warming trend, but the high pressure moves east
and the surface flow returns to a west-southwest direction late
in the week.
Mass fields are similar through Thursday morning, then show
differences in handling the late week trough. Confidence is moderate-
high through Thursday, then lower confidence Friday-Saturday.
Daily details...
Monday-Tuesday...
A leading shortwave trough sweeps across Srn New England Monday,
supporting a surface cold front that crosses the region late in the
day or evening. An associated 100-kt jet in the southwest upper flow
moves across New England with Srn New England under the right
entrance region of the jet, supporting lift. The airmass will be
unstable with LI of -3 to -5 and CAPE of 1000-1500 J/Kg. And 0-3 Km
Helicity will be around 100. Expect showers and scattered t-storms
with the front. PW values are forecast around 1.9 inches, so local
downpours are also expected.
The main trough axis sweeps overhead late Monday night and Tuesday,
cooling temps at 500 mb by 2-3C from Monday. CAPE of 500 J and LI of
minus 1 to minus 2 extend south into Eastern MA during Tuesday. This
may be enough to generate scattered showers/thunder Tuesday, with
most favorable conditions in Eastern MA. PW values diminish to 1.3
inches, so less favorable for downpours.
Wednesday-Thursday...
High pressure builds south from Quebec, and combined with a
shortwave upper ridge this should bring rain-free weather and lower
dew points. The surface high remains centered to our north, which
suggests an east flow over the region and cooler temperatures along
the eastern coast.
Friday-Saturday...
The next shortwave approaches from the Great Lakes, but timing
remains in question due to the variety of model timings.
Expect increasing instability with LI falling to near -5 by Saturday
and CAPE increasing to near 2000 J/Kg. PW values climb to 2 inches.
The question remains whether the convection reaches Srn New England
Friday, or waits until Saturday. When it arrives, expect scattered
showers and thunder, with local downpours.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
06Z Update...
Today...High confidence. VFR today after lingering lower
clouds/fog patches scour out by 12Z. SW wind gusts of 20 to 25
knots develop by afternoon.
Tonight...High confidence. VFR with light SW winds.
Monday...Moderate confidence. While VFR are expected much of the
time, scattered showers & thunderstorms are expected to develop
during the afternoon. A few of the thunderstorms may become
strong and produce localized torrential rainfall. This will
result in locally much lower cigs/vsbys.
KBOS Terminal...High confidence in TAF.
KBDL Terminal...High confidence in TAF.
Outlook /Monday Night through Thursday/...
Monday Night: Mainly VFR, with local MVFR possible. Slight
chance SHRA, isolated TSRA. Patchy BR.
Tuesday: Mainly VFR, with areas MVFR possible. Chance SHRA,
slight chance TSRA.
Tuesday Night: Mainly VFR, with local IFR possible. Patchy BR.
Wednesday: VFR.
Wednesday Night: Mainly VFR, with local IFR possible. Patchy BR.
Thursday: Mainly VFR, with local MVFR possible. Slight chance
SHRA.
&&
.MARINE...
Tonight through Sunday Night: High confidence.
Small craft advisories remain in effect for all waters due to
southerly winds 25-30 kt and/or seas over 5'. Winds should subside
early this evening across Boston Harbor and Narragansett Bay.
However SCA conditions then continue through Sunday afternoon, with
SW gusts in the 20-25 kt range and longer period 5-6' seas. Areas of
low clouds and fog again set in for most waters tonight.
The High Surf Advisory ended at 6 PM today. Given the continued
long-period southerly swell and the continued threat for rip
currents, a new High Surf Advisory has been issued for Sunday
from 8 AM to 8 PM for much of the RI and MA South Coast.
Outlook /Monday Night through Thursday/...
Monday through Monday Night: Winds less than 25 kt. Areas of
seas approaching 5 ft. Chance of rain showers, slight chance of
thunderstorms.
Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Slight chance of rain showers, isolated thunderstorms.
Tuesday Night: Winds less than 25 kt. Seas locally approaching
5 ft.
Wednesday through Thursday: Winds less than 25 kt.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...High Surf Advisory from 8 AM this morning to 8 PM EDT this
evening for MAZ020-023-024.
RI...High Surf Advisory from 8 AM this morning to 8 PM EDT this
evening for RIZ006>008.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
ANZ231>235-237-250-251-254>256.
&&
SYNOPSIS...WTB/Loconto
NEAR TERM...Frank
SHORT TERM...Loconto
LONG TERM...WTB
AVIATION...Frank/WTB
MARINE...WTB/LocontoHazardous weather outlook, Jul 11, 4:24 PM EDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 424 PM EDT Sat Jul 11 2020 CTZ002-MAZ002-003-008>011-022-122030- Hartford CT-Western Franklin MA-Eastern Franklin MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA-Barnstable MA- 424 PM EDT Sat Jul 11 2020 This Hazardous Weather Outlook is for northern Connecticut, southeastern Massachusetts and western Massachusetts. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ023-024-RIZ008-122030- Dukes MA-Nantucket MA-Block Island RI- 424 PM EDT Sat Jul 11 2020 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeastern Massachusetts and southern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-122030- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 424 PM EDT Sat Jul 11 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ003-004-MAZ004>007-012>019-021-026-RIZ001>005-122030- Tolland CT-Windham CT-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Southern Plymouth MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI- 424 PM EDT Sat Jul 11 2020 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts and northern Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ020-RIZ006-007-122030- Southern Bristol MA-Washington RI-Newport RI- 424 PM EDT Sat Jul 11 2020 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeastern Massachusetts and southern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:34 AM EDT | Heat Advisory | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk | 14 hr |
| Jul 12, 7:40 PM EDT | High Surf Advisory | BOX | Dukes, Nantucket | 48 hr |
| Jul 11, 9:05 PM EDT | Special Weather Statement | BOX | 40 min |
Nearby
Small Craft Advisories in Massachusetts, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.